Alert archive / Nebraska / Heat Advisories in 2011

Heat Advisory 4, NWS North Platte, NE

July 22, 20115 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jul 22, 2011, 3:36 PM CDT for 5 counties in Nebraska. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2011, 3:36 PM CDT (20:36 UTC)
In effect from
Jul 23, 2011, 1:00 PM CDT
Expired
Jul 23, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
1740 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS73 KLBF 222036
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT FRI JUL 22 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY...

.SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH AND THROUGH
PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND
AGAIN ON SATURDAY. TEMPERATURES IN THE 90S AND DEW POINTS IN THE
UPPER 60S TO NEAR 70 WILL PRODUCE HEAT INDICES RANGING FROM 100
TO 105 DEGREES.

NEZ010-028-029-038-071-230445-
/O.NEW.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/
/O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
336 PM CDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW
  POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY THIS AFTERNOON
  AND AGAIN SATURDAY.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ005>009-025>027-037-059-069-070-230000-
/O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN-
LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON...
NORTH PLATTE...IMPERIAL...HAYES CENTER
336 PM CDT FRI JUL 22 2011 /236 PM MDT FRI JUL 22 2011/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TEMPERATURES: HIGHS IN THE MID TO UPPER 90S WITH DEW POINTS IN
  THE UPPER 60S TO NEAR 70 ARE LIKELY THIS AFTERNOON.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
4 follow-up statements
833 
WWUS73 KLBF 230005 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT FRI JUL 22 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY...

.SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH THROUGH PARTS
OF SOUTHWEST AND NORTH CENTRAL NEBRASKA ON SATURDAY. TEMPERATURES
IN THE 90S AND DEW POINTS IN THE UPPER 60S TO NEAR 70 WILL PRODUCE
HEAT INDICES RANGING FROM 100 TO 105 DEGREES.

NEZ010-028-029-038-071-240000-
/O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
/O.CON.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
705 PM CDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SATURDAY...
...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. 

* TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW
  POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY SATURDAY.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES
  BETWEEN 100 AND 105 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ005>009-025>027-037-059-069-070-230115-
/O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN-
LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON...
NORTH PLATTE...IMPERIAL...HAYES CENTER
705 PM CDT FRI JUL 22 2011 /605 PM MDT FRI JUL 22 2011/

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

TEMPERATURES HAVE COOLED THIS EVENING AND THE HEAT ADVISORY HAS
BEEN ALLOWED TO EXPIRE.


$$
559 
WWUS73 KLBF 230817
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 AM CDT SAT JUL 23 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON INTO EARLY EVENING...

.SOUTHERLY WINDS IN ADVANCE OF AN APPROACHING COLD FRONT...WILL
SPREAD HOT TEMPERATURES AND ABUNDANT MOISTURE ACROSS PORTIONS OF
CENTRAL AND SOUTHWESTERN NEBRASKA THIS AFTERNOON AND EVENING.
TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE MIDDLE 90S WITH
DEW POINTS RANGING FROM 68 TO 74 DEGREES. THE COMBINATION OF THE
TWO...WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. 

NEZ010-028-029-038-071-232030-
/O.CON.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
317 AM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* TEMPERATURES: TEMPERATURES IN THE MID 90S WITH DEW POINTS IN THE
  UPPER 60S TO LOWER 70S ARE LIKELY THIS AFTERNOON.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BUTTLER
944 
WWUS73 KLBF 232011
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT SAT JUL 23 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON INTO EARLY EVENING...

.HOT AND HUMID CONDITIONS WILL CONTINUE LATE THIS AFTERNOON AND
EVENING ALONG AND AHEAD OF A FRONT CROSSING CENTRAL AND NORTH
CENTRAL NEBRASKA. HEAT INDICES OF 100 TO 105 ARE LIKELY.

NEZ010-028-029-038-071-240100-
/O.CON.KLBF.HT.Y.0004.000000T0000Z-110724T0100Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
311 PM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURES: TEMPERATURES IN THE MID 90S WITH DEW POINTS IN THE
  UPPER 60S TO LOWER 70S ARE LIKELY THIS AFTERNOON AND EVENING.  

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
NWS
913 
WWUS73 KLBF 240055 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT SAT JUL 23 2011


NEZ010-028-029-038-071-240200-
/O.EXP.KLBF.HT.Y.0004.000000T0000Z-110724T0100Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
755 PM CDT SAT JUL 23 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

WITH THE APPROACH OF SUNSET...HEAT INDEXES HAVE FALLEN INTO THE
MID 90S AND WILL CONTINUE TO FALL QUICKLY THROUGH THE EVENING.
THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

KAR

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 22, 3:03 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 22, 3:03 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT FRI JUL 22 2011

.DISCUSSION...
HEAT INDICES ARE INCHING TOWARD THE 100 DEGREE MARK IN A FEW AREAS
WITHIN THE HEAT ADVISORY AREA. SO THE HEAT ADVISORY WILL CONTINUE
AS FCST THROUGH 7 PM CDT. BLENDED NAM...GFS...GFSBC AND MAV DATA
SUGGEST A FEW COUNTIES NEARING OR EXCEEDING THE 100 DEGREE HEAT
INDEX MARK SATURDAY AFTN AHEAD OF A FAST MOVING COLD FRONT
CURRENTLY ACROSS CNTL MT THIS AFTN. THE FRONT SHOULD CLEAR THE
FCST AREA BETWEEN 4 AND 6 PM SATURDAY. ISOLATED THUNDERSTORMS MAY
DEVELOP ALONG THE FRONT ACROSS A FEW FAR EASTERN ZONES.

THE FRONT IS EXPECTED TO SETTLE ACROSS CNTL KS SUNDAY AND
LIFT NORTH THROUGH NEBRASKA DURING THE DAY MONDAY. HOT WEATHER
SHOULD DEVELOP MONDAY...TUESDAY AND WEDNESDAY WITH A COLD FRONT
DROPPING THROUGH THE FCST AREA WEDNESDAY NIGHT. THIS FRONT SHOULD
DROP FARTHER SOUTH INTO KS AND REMAIN STATIONARY THERE THURSDAY
AND FRIDAY COOLING DOWN THE FCST AREA ACROSS NEB INTO 80S TO NEAR
90 FOR HIGHS. THE GFS AND ECMWF INDICATE 700 MB TEMPS WILL COOL TO
12C BY THURSDAY MORNING WHICH SHOULD BE SUFFICIENTLY WEAK FOR TSTM
DEVELOPMENT. THE UPPER LEVEL RIDGE IS FORECAST TO FLATTEN AND
BECOME CENTERED OVER THE MID SOUTH. THIS SHOULD ALLOW FOR THE
FRONT TO REMAIN NEAR THE KS/NEB BORDER LATE NEXT WEEK.

OTHERWISE HPC TEMPS LOOKED QUITE REASONABLE TUESDAY THROUGH
FRIDAY. TUESDAY SHOULD BE THE WARMEST DAY WITH HIGHS IN THE UPPER
90S...POSSIBLY WARMER. ROBUST MOISTURE MAY LIMIT HIGH TEMPS AS
PRECIPITABLE WATER WILL BE AROUND 1.5 INCHES. THE DETERMINISTIC
GFS AND ECMWF SOLNS SUGGESTED THE POTENTIAL FOR A HEAT ADVISORY
TUESDAY IN THE EAST BUT INCREASINGLY DRY AIR WILL BE PUSHING IN
FROM THE WEST WHICH MIGHT HOLD HEAT INDICES BELOW 100 DEGREES.

&&

.AVIATION...

VFR CONDITIONS THE NEXT 24 HOURS. LIGHT SOUTHERLY WINDS CONTINUE TO
HOLD DEW POINTS HIGH ACROSS THE REGION TONIGHT. A TROUGH WILL PUSH
ACROSS THE AREA TOMORROW DURING THE DAY. EXPECT A WIND SHIFT TO THE
NORTHWEST BEHIND THE TROUGH. IT IS POSSIBLE A STRAY STORM COULD
DEVELOP ALONG THE TROUGH...HOWEVER BETTER UPPER LEVEL MOISTURE
REMAINS TO THE NORTH AND SOUTHEAST OF THE AREA...THUS EXPECT DRY
CONDITIONS AT THIS TIME.

&&

.HYDROLOGY...

NO CHANGES TO THE NORTH PLATTE RIVER OVER THE WEEKEND AS LAKE
MCCONAUGHY RELEASES HOLDING STEADY. THUS WILL CONTINUE TO SEE THE
NORTH PLATTE RIVER AT NORTH PLATTE REMAIN IN MODERATE FLOOD AROUND
6.2 TO 6.3 FEET. ADDITIONAL RELEASES OF 500 CFS ARE SCHEDULED MONDAY
AND EXPECT A SLIGHT RISE BY MID WEEK.

THE SOUTH PLATTE HAS CRESTED AT ROSCOE...ABOUT A TENTH OF A FOOT
BELOW FLOOD STAGE...AND WILL BE CRESTING NEAR NORTH PLATTE OVER THE
WEEKEND INTO MONDAY...MORE THAN 2 FEET BELOW FLOOD STAGE.

AS THE SOUTH AND NORTH PLATTE RIVER COMBINE...WILL CONTINUE TO SEE
MINOR FLOODING. THE PLATTE RIVER AT BRADY WILL CONTINUE TO RISE INTO
EARLY NEXT WEEK DUE TO THE CREST MOVING DOWN STREAM FROM THE SOUTH
PLATTE. THEN THE RIVER IS EXPECTED TO FALL THE REST OF THE WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ005>010-025>029-037-038-059-069>071.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR NEZ010-028-029-
038-071.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...MASEK
Hazardous weather outlook, Jul 22, 3:36 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT FRI JUL 22 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-232045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT FRI JUL 22 2011 /236 PM MDT FRI JUL 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WARM AND HUMID CONDITIONS CAN BE EXPECTED THIS
EVENING...WITH HEAT INDEXES NEAR 100 DEGREES POSSIBLE...ESPECIALLY
EAST OF A VALENTINE TO IMPERIAL LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS HEAT INDEXES OF 100 TO 105 ARE POSSIBLE EAST OF LINE
FROM NORTH PLATTE TO AINSWORTH ON SATURDAY.

HOT CONDITIONS WILL DEVELOP MONDAY...CONTINUING INTO WEDNESDAY
WITH HIGHS IN THE MID TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Heat Advisories in Nebraska, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.